MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. 10 INCH EXT W/ 0.2 PED & VLV PORT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. 10 INCH EXT W/ 0.2 PED & VLV PORT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20029E
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: a complaint of tubing becoming colored was received from the customer.No product or photo was returned by the customer.The customer complaint of discoloration could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model 20029e because a lot number was not provided by the customer.Sterilization assurance in san diego stated that discoloration to the tubing and drip chamber material is a result of radiation sterilization.The light amber hue of the returned sets is considered to be a typical occurrence and is purely cosmetic; sterility and functionality are not affected.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: no product will be returned per customer.No investigation was performed.Root cause description: the root cause of this failure was not identified as no product was returned.
 
Event or Problem Description
It was reported that 6 10 inch ext w/ 0.2 ped & vlv ports experienced leakage, component separation, and foreign matter contamination.The following information was provided by the initial reporter: we have had 5 of the 0.2 micron filters #20029e.That have either started turning colors within the filter or cracked and leaking.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due correction: b3: date of event: (b)(6) 2020.The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 09/30/2020.Investigation conclusion: a complaint of tubing becoming colored, was received from the customer.5 samples were received for investigating.From visual inspection the discoloration can be seen; the customer complaint was verified.A device history record review could not be performed on model 20029e because a lot number was not provided by the customer.Sterilization assurance in san diego stated that discoloration to the tubing and drip chamber material is a result of radiation sterilization.The light amber hue of the returned sets is considered to be a typical occurrence and is purely cosmetic; sterility and functionality are not affected.A sterilization certificate could not be obtained due to no lot number being provided.A probable root cause for this failure was determined to be from the cracks on the filter.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Through visual inspection of the sample, discoloration of the filter could be seen.By looking under the microscope, a scratch can be seen going through the vent on the filter.When performing a leakage test with blue dye, some leaked out of the vent.Probable root cause for the discoloration was found to be related to the cracks in the filter near the vent.A sterilization certificate could not be obtained due to no lot number being provided.Priming with blue dye was performed to recreate what the customer did, and leakage at the vent could be seen.

Brand Name
10 INCH EXT W/ 0.2 PED & VLV PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10602948
Report Number9616066-2020-02881
Device Sequence Number3650343
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20029E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;